MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 4; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 4; CEMENTLESS HIP STEM
Catalog Number 01.18.144
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 september 2018: lot 162260: (b)(4) items manufactured and released on 26 july 2016.Expiration date: 2021-07-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d product manager on 18 september 2018 the image were analyzed.It shows the versafitcup and the ceramic liner after the removal from the patient.The amistem does not compare in the photo and no other information are available: it is not possible to determine the root cause of the event.
 
Event or Problem Description
We were informed on (b)(6) 2018 that a revision surgery will be necessary due to no osteo-integration found more than one year later from the primary.Update: 07 september 2018: surgeon removed all the device.Revision surgery done on (b)(6) 2018.
 
Additional Manufacturer Narrative
Clinical evaluation performed on october 15, 2018 by medical affairs director total hip revision surgery occurred more than 1 year after primary implantation.According to the report, implants did not achieve sufficient fixation.The causes for such an adverse event may vary across a wide range: one of the possibilities is undersizing of the stem, often correlated with peculiar anatomical situations; another possibility is silent infection, but there is no evidence of this situation in this case.Failure of achieving satisfactory primary stability compromises the chances of a secure secondary fixation and results in component loosening.We have no reason to suspect a faulty device in this case.Preliminary investigation performed on october 15, 2018 by r&d product manager: update of preliminary investigation: the branch "provided" additional photos and confirmed that the scratches were done during the revision.The stem showed a coating almost totally absorbed, but in the proximal region it was still evident.A possible cause is an undersized "implanted" stem, but from the received images it was not possible to determine with certainty the root cause of the event.Visual inspection performed on (b)(6) 2018 by the r&d project manager: the stem lost its coating almost entirely, leaving only the more proximal part with some residual of coatings.Moreover, the distal tip appeared scratched and the stem showed scratches and holes caused by the revision: the two facts can be related, probably caused by a distal fixation and a difficult extraction during the revision surgery, but from the received part it is not possible to determine the root cause with certainty.

Brand Name
AMISTEM H HA COATED LAT STEM SIZE 4
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7893360
Report Number3005180920-2018-00705
Device Sequence Number13930589
Product Code LZO
UDI-Device Identifier07630030804205
UDI-Public07630030804205
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2021
Device Catalogue Number01.18.144
Device Lot Number162260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR